Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The AR-property for Roberts’ example of a compact convex set with no extreme points Part 1: General result

Authors: Nguyen To Nhu, Jose M. R. Sanjurjo and Tran Van An
Journal: Proc. Amer. Math. Soc. 125 (1997), 3075-3087
MSC (1991): Primary 54C55; Secondary 54D45
MathSciNet review: 1415357
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the original compact convex set with no extreme points, constructed by Roberts (1977) is an absolute retract, therefore is homeomorphic to the Hilbert cube. Our proof consists of two parts. In this first part, we give a sufficient condition for a Roberts space to be an AR. In the second part of the paper, we shall apply this to show that the example of Roberts is an AR.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C55, 54D45

Retrieve articles in all journals with MSC (1991): 54C55, 54D45

Additional Information

Nguyen To Nhu
Affiliation: Institute of Mathematics, P.O. Box 631, Bo Ho, Hanoi, Vietnam
Address at time of publication: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003-8001

Jose M. R. Sanjurjo
Affiliation: Departamento de Geometria y Topologia, Facultad de Matematicas, Universidad Complutense de Madrid, 280 40 Madrid, Spain

Tran Van An
Affiliation: Department of Mathematics, University of Vinh, Nghe An, Vietnam

Keywords: Convex set, linear metric space, extreme point, absolute retract
Received by editor(s): December 17, 1992
Received by editor(s) in revised form: April 1, 1996
Additional Notes: The first author was supported by the Complutense University of Madrid.
Communicated by: James West
Article copyright: © Copyright 1997 American Mathematical Society